MAUDE Adverse Event Report: ARTHREX, INC. 4.5MM QUICK RELEASE DRILL; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. 4.5MM QUICK RELEASE DRILL; MANUAL INSTR, GENERAL SURGICAL
Model Number 4.5MM QUICK RELEASE DRILL
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022, it was reported by a sales representative via sems that while using the avl reamers, somehow the reamer shaft got cold welded to the angled reamer sleeve.Surgeon was unable to unable to complete the augment and switched to a standard vl.Also, the 4.5 drill got stuck in small drill guide.This was discovered during a tsa procedure on (b)(6) 2022.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the device during use.

Brand Name
4.5MM QUICK RELEASE DRILL
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19369606
Report Number1220246-2024-03628
Device Sequence Number12682141
Product Code MDM
UDI-Device Identifier00888867059528
UDI-Public00888867059528
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4.5MM QUICK RELEASE DRILL
Device Catalogue NumberAR-9239
Device Lot Number022130
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2022
Initial Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown